Ciprofloxacin overdose: Acute renal failure with prominent apoptotic changes

Vikas R. Dharnidharka, Kari Nadeau, Carolyn L. Cannon, H. William Harris, Seymour Rosen

Research output: Contribution to journalArticlepeer-review

36 Scopus citations

Abstract

Acute renal failure due to ciprofloxacin has been well described. The previously reported cases have been consistent both clinically and pathologically with tubulointerstitial nephritis (TIN). We report a case of ciprofloxalon overdose leading to acute renal failure characterized by acute tubular necrosis (ATN). The outstanding features in the patient's renal biopsy were those of distal nephron apoptosis, best seen in plastic-embedded sections and electron microscopy. This report shows that the distal nephron can be singularly involved in acute renal failure and that electron microscopy or plastic-embedded sections may be necessary to define its involvement.

Original languageEnglish
Pages (from-to)710-712
Number of pages3
JournalAmerican Journal of Kidney Diseases
Volume31
Issue number4
DOIs
StatePublished - Apr 1998
Externally publishedYes

Keywords

  • Acute renal failure
  • Apoptosis
  • Ciprofloxacin

Fingerprint Dive into the research topics of 'Ciprofloxacin overdose: Acute renal failure with prominent apoptotic changes'. Together they form a unique fingerprint.

Cite this